Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Was not sure where to post this..but have any of you had trouble loosing weight because

Of the Mirena IUD (5.yr one). I just saw a nutritionist and asked her why I was having trouble loosing weight. Well she said I should see my doctor. I have for the last year been trying to loose weight. I exercise, eat healthy, but have not lost more than 15 pounds. Anyways my doctor told me it was cause ny my iud..as well as my hair loss, backaches, headaches and mood swings. So I had it removed today...have any of you had the same problem?

Answer Question
 
Anonymous

Asked by Anonymous at 12:26 AM on Oct. 6, 2009 in Just for Fun

Answers (4)
  • no i have not. ive lost about 15 lbs SINCE being on mirena. maybe its just your metabolism.
    Anonymous

    Answer by Anonymous at 12:29 AM on Oct. 6, 2009

  • yes! i am so anti-mirena! i fought with my dr to remove it, refused to leave the office, so he did. good luck to you! you will definitely start to see changes!!! i frickin hated everything about that damn IUD! now i just use the "good ol' pill" and ya know the funny thing is that docs dont warn you about the side effects...
    brodysmama23

    Answer by brodysmama23 at 12:58 AM on Oct. 6, 2009

  • Have you had your thyroid tested? A lot of your symptoms could be due to thyroid disfunction (and sometimes, hormonal BC - even Mirena - can interfer with natural hormone production enough to bring on thyroid problems). It's a cheap blood test and definitely worth a shot. You might also have your Vit D level checked. If you're deficient in D, it can wreck total havoc on your entire body. Sounds like you're doing everything else right to stay healthy!
    eema.gray

    Answer by eema.gray at 1:03 AM on Oct. 6, 2009

  • Interesting. I just had mine removed for other reasons, but I had been wondering why I was losing hair and having headaches. I also have a thyroid disorder diagnosed 13 years ago. Been on meds ever since. I have trouble with hormonal forms of birth control, but the mirena did not affect my thyroid or throw off my levels. The hormones in the IUD are local. They do not travel your system. This is what my doctor told me. I am not a big fan of doctors, so I don't believe everytihng I am told, but in my experience I found that the Mirena did not mess with my hormones, and every single other bc does. I am not saying you should not get your thyroid checked, but I wouldn't think that the IUD caused it.
    bethiesmama

    Answer by bethiesmama at 12:17 PM on Oct. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.